Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 93, NWS Tulsa, OK

April 21, 2017Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2017, 3:44 AM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 3:44 AM CDT (08:44 UTC)
Expired
Apr 21, 2017, 4:30 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

103 
WUUS54 KTSA 210844
SVRTSA
OKC037-107-210930-
/O.NEW.KTSA.SV.W.0093.170421T0844Z-170421T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
344 AM CDT FRI APR 21 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Creek County in northeastern Oklahoma...
  Northwestern Okfuskee County in east central Oklahoma...

* Until 430 AM CDT

* At 344 AM CDT, a severe thunderstorm was located 3 miles south of
  Stroud, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Bristow...                        Depew...
  Slick...                          Welty...
  Milfay...                         

This includes Interstate 44 between mile markers 178 and 194.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3583 9662 3589 9628 3561 9621 3556 9662
TIME...MOT...LOC 0844Z 258DEG 34KT 3570 9664 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:07 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 21, 3:07 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 AM CDT Fri Apr 21 2017

.DISCUSSION...
Early morning water vapor imagery showed progressive shortwave
trough moving across northeastern New Mexico and over the OK/TX
panhandles. The surface front extended from a low southwest of
Midland northeast to near Wichita Falls through southeast
Oklahoma. Elevated storms are ongoing across northeast Oklahoma,
forming along and north of the 850mb front. So far these storms
have been below severe limits. Most areas have received up to a
half inch of rain with isolated amounts over an inch.

The main concern today will be additional heavy rain and the
potential for flooding. There are several rivers in our area which
are forecast to have minor or moderate flooding based on forecast
precipitation amounts. The NAM shows the heaviest QPF axis farther
north across far northeast Oklahoma into northwest Arkansas while
the ECMWF is a bit farther south. It does appear that widespread
2-3" amounts will occur today with locally higher amounts. We will
add Sequoyah and McIntosh counties to the ongoing Flood Watch.

As far as severe weather, the better potential is south of I-40.
The front will not lift north in areas where there has been
recent or ongoing convection. There are some storms approaching
from central OK that could produce isolated large hail across
mainly east central Oklahoma this morning. If storms can initiate
later this afternoon along the stalled front in southern
Oklahoma, they could affect mainly southeast Oklahoma by late
afternoon.

Short wave trough axis will be over northeast Oklahoma tonight,
which will drive the boundary south and bring an end to the rain
by early Saturday morning. Temperatures on Saturday will be quite
chilly compared to recent days, with highs in the 50s and lows on
Sunday morning in the upper 30s to mid 40s. Sunday will bring a
return to sunshine and a warmup, with the next chance for
precipitation arriving by Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  46  57  40 / 100  80  10  10
FSM   73  53  59  42 /  90  80  10  10
MLC   74  49  59  41 /  80  80  10   0
BVO   59  45  56  37 / 100  80  10   0
FYV   64  46  52  36 / 100  90  30  10
BYV   59  45  51  38 / 100  90  40  10
MKO   66  49  57  40 / 100  80  10  10
MIO   58  45  54  39 / 100  90  20  10
F10   65  48  58  41 / 100  80  10   0
HHW   80  52  61  43 /  30  80  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ054>070.

AR...Flood Watch through this evening for ARZ001-002-010-011.

&&

SHORT TERM...12
LONG TERM....06

CORFIDI
Hazardous weather outlook, Apr 20, 4:50 PM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Thu Apr 20 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Thu Apr 20 2017

...FLOODING POTENTIAL INCREASES TONIGHT AND CONTINUES THROUGH FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Mainly after Midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...Mainly after Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...Mainly after Midnight.

DISCUSSION...
Isolated thunderstorms will remain possible this
afternoon and early evening along a cold front,
which will extend from west central Arkansas
through southeast Oklahoma.  After midnight
showers and thunderstorms will expand in coverage
and become widespread by sunrise.  A few severe
storms are possible with large hail the primary
concern.

Heavy rainfall is also likely overnight with
area of flash flooding possible especially
along and north of Interstate 40.  The heavy
rainfall will continue through Friday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY and Sunday...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Widespread showers and thunderstorms will be ongoing
through Friday morning with flooding becoming an increasing
concern through the day.  A lull in the heaviest rains may
develop by early afternoon before another round of showers
and thunderstorms expands across the region late Friday
afternoon through Friday night.  Total rainfall amounts
of 2 to 4 inches will be common along and north of Interstate
40 with localized amounts near 6 inches possible.  This will
cause both flash flooding and larger river flooding.

Additionally, the risk of severe weather will increase by
mid afternoon on Friday, generally along and south of Interstate
40.  A risk for tornadoes will exist from late afternoon through
early evening before the risk transitions more toward large hail
and damaging winds.  The cold front will sweep through southeast
Oklahoma late Friday evening and largely end the severe weather
threat.

Breezy and cool conditions will prevail on Saturday with
gusty south winds returning early next week along with
thunderstorm chances by late next week.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Apr 21, 3:29 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
329 AM CDT FRI APR 21 2017

OKZ059-064-065-210900-
Pawnee OK-Okfuskee OK-Creek OK-
329 AM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CREEK...SOUTHEASTERN
PAWNEE AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 400 AM CDT...

At 329 AM CDT, strong thunderstorms were located along a line
extending from near Yale to near Sparks. Movement was east at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Bristow...                        Mannford...
Drumright...                      Oilton...
Depew...                          Terlton...
Shamrock...                       Welty...
Milfay...                         Silver City...

This includes Interstate 44 between mile markers 178 and 193.

LAT...LON 3622 9629 3554 9642 3553 9662 3616 9662
      3616 9669
TIME...MOT...LOC 0829Z 254DEG 42KT 3610 9669 3561 9679

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 1:50 AM CDTRiver Flood WarningTSAOttawa3 days
Apr 21, 1:53 AM CDTRiver Flood WarningTSAAdair, Delaware47 hr
Apr 21, 1:53 AM CDTRiver Flood WarningTSACherokee70 hr
Apr 21, 1:58 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Apr 21, 3:29 AM CDTSpecial Weather StatementTSACreek31 min
Apr 21, 4:03 AM CDTSpecial Weather StatementTSAOkfuskee42 min
Apr 21, 4:16 AM CDTSpecial Weather StatementTSAOkmulgee29 min
Apr 21, 4:42 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee48 min
Apr 21, 5:35 AM CDTSpecial Weather StatementTSAMuskogee40 min
Apr 21, 5:49 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah41 min
Apr 21, 6:22 AM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah38 min
Apr 21, 8:43 AM CDTRiver Flood WarningTSAOsage, Tulsa42 hr
Apr 21, 8:43 AM CDTRiver Flood WarningTSARogers, Tulsa54 hr
Apr 21, 8:52 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware56 hr
Apr 21, 9:01 AM CDTRiver Flood AdvisoryTSACherokee, Delaware34 hr
Apr 21, 9:01 AM CDTRiver Flood AdvisoryTSATulsa52 hr
Apr 21, 9:30 AM CDTSpecial Weather StatementTSAOkfuskee30 min
Apr 21, 9:51 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
Apr 21, 9:57 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
Apr 21, 10:08 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee67 min
Apr 21, 10:10 AM CDTSpecial Weather StatementTSACreek65 min
Apr 21, 10:23 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Apr 21, 11:00 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg45 min
Apr 21, 11:03 AM CDTSpecial Weather StatementTSATulsa, Wagoner42 min
Apr 21, 11:18 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more42 min
Apr 21, 11:39 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more51 min
Apr 21, 11:51 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Wagoner39 min
Apr 21, 11:53 AM CDTFlash Flood WarningTSACreek, Rogers, Tulsa, Wagoner3 hr
Apr 21, 12:07 PM CDTAreal Flood AdvisoryTSACherokee113 min
Apr 21, 12:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha35 min
Apr 21, 12:16 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah44 min
Apr 21, 12:23 PM CDTAreal Flood AdvisoryTSAAdair112 min
Apr 21, 12:38 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha, Sequoyah52 min
Apr 21, 12:50 PM CDTAreal Flood AdvisoryTSADelaware3 hr
Apr 21, 1:50 PM CDTRiver Flood WarningTSAOsage14 hr
Apr 21, 2:03 PM CDTRiver Flood WarningTSAOttawa58 hr
Apr 21, 2:13 PM CDTSpecial Weather StatementTSACreek32 min
Apr 21, 2:15 PM CDTRiver Flood WarningTSACreek24 hr
Apr 21, 2:19 PM CDTRiver Flood WarningTSATulsa47 hr
Apr 21, 2:23 PM CDTRiver Flood WarningTSAWashington37 hr
Apr 21, 2:41 PM CDTSpecial Weather StatementTSACreek34 min
Apr 21, 2:49 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa41 min
Apr 21, 2:53 PM CDTSpecial Weather StatementTSACreek37 min
Apr 21, 3:20 PM CDTSpecial Weather StatementTSAWagoner40 min
Apr 21, 3:27 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
Apr 21, 3:57 PM CDTAreal Flood AdvisoryTSAMayes, Rogers, Wagoner5 hr
Apr 21, 4:38 PM CDTSpecial Weather StatementTSAMuskogee37 min
Apr 21, 5:19 PM CDTSpecial Weather StatementTSAMuskogee41 min
Apr 21, 5:35 PM CDTSevere Thunderstorm WarningTSAPittsburg55 min
Apr 21, 5:47 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee43 min
Apr 21, 6:21 PM CDTSpecial Weather StatementTSAPittsburg39 min
Apr 21, 6:30 PM CDTAreal Flood AdvisoryTSACreek, Tulsa2 hr
Apr 21, 6:38 PM CDTSpecial Weather StatementTSAHaskell37 min
Apr 21, 6:56 PM CDTSevere Thunderstorm WarningTSAChoctaw49 min
Apr 21, 6:57 PM CDTSevere Thunderstorm WarningTSAPushmataha48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.